Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 99, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Sep 11, 2000, 1:07 PM CDT for Boone County, McHenry County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2000, 1:07 PM CDT (18:07 UTC)
- Expired
- Sep 11, 2000, 1:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Boone County, IL, McHenry County, IL
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 111807 SVRCHI TTAA00 KCHI 111807 ILC007-111-111830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 107 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN NORTH CENTRAL ILLINOIS MCHENRY COUNTY IN NORTHEAST ILLINOIS * UNTIL 130 PM CDT * AT 102 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CAPRON...OR ABOUT 8 MILES SOUTHWEST OF HARVARD...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES SOUTH OF HARVARD AT 115 PM CDT 4 MILES WEST OF WONDER LAKE...5 MILES NORTH OF WOODSTOCK...6 MILES SOUTH OF HEBRON...6 MILES NORTHWEST OF BULL VALLEY AT 130 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. $$ WILSON NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:25 AM CDT, 9 hours 42 minutes earlier.
Area forecast discussion, Sep 11, 3:25 AM CDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 325 AM CDT MON SEP 11 2000 SURFACE ANALYSIS PUT FRONT WELL TO THE NORTH ACROSS CENTRAL WISCONSIN THIS MORNING. FORECAST AREA WILL BE IN THE WARM SECTOR TODAY WAITING FOR SHORT WAVE IN MONTANA TO DIG UPPER TROUGH AND BEGIN SOUHTWARD MOVEMENT OF FRONT. AHEAD OF THE FRONT AN GOOD AMOUNT OF LOW LEVEL MOISTURE WITH DEWPOINTS AROUND 70, STRONG DIVERGENCE ALOFT, AND STRONG DYNAMICS SHOULD MAKE FOR RATHER VIGOROUS THUNDERSTORM ACTIVITY TONIGHT ACROSS THE AREA. FORECAST SOUNDINGS INDICATE LI/S DECREASING TO ABOUT -9 THIS AFTERNOON AHEAD OF THE FRONT. TIME CROSS SECTIONS PUT THE MAX UVV AND UPPER DIVERGENCE THROUGH THE AREA BETWEEN 00Z AND 06Z. FROPA OCCURS AROUND 06Z FOR NORTHEASTERN ILLINOIS. AFTER SOME LINGERING PRECIP DRIER COOLER AIRMASS MOVES IN LATER TUESDAY MORNING. GUIDANCE TEMPS APPEAR OK TODAY HAVING CAUGHT UP WITH THE MAXS IN THE WARYM SECTOR. .CHI...NONE SOMREK
In the hours before
Special weather statement, Sep 11, 11:58 AM CDT, 1 hour 9 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 121100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL NOON CDT/EST MON SEP 11 2000 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR MOST OF NORTHERN ILLINOIS. THIS AREA OF MODERATE RISK IS NORTH AND WEST OF A LINE FROM ANTIOCH TO LAKE ZURICH IN LAKE COUNTY ILLINOIS...TO ST. CHARLES IN KANE COUNTY...TO OTTAWA THEN TO TONICA IN LA SALLE COUNTY...TO BURLINGTON IOWA. THE REMAINDER OF THE FORECAST AREA IN ILLINOIS AND NORTHWEST INDIANA WILL SEE A SLIGHT RISK OF SEVERE THUNDERSTRORMS THIS AFTERNOON AND TONIGHT. A COLD FRONT STRETCHING FROM NORTHWEST WISCONSIN THROUGH SOUTHWEST IOWA IS HELPING TO GENERATE LINES OF THUNDERSTORMS IN NORTHWEST ILLINOIS THROUGH SOUTHEAST WISCONSIN. THIS FRONT WILL MOVE SOUTHEAST THIS AFTERNOON THROUGH TONIGHT...FURTHER MAINTAINING A THUNDERSTORM THREAT ACROSS NORTHERN ILLINOIS AND INTO NORTHWEST INDIANA. UPPER LEVEL DYNAMICS WILL SWEEP OVER THE AREA TONIGHT TO FURTHER ENHANCE THE SEVERE THREAT ALONG THIS FRONTAL BOUNDARY. THE BIGGEST SEVE<RE THREAT WILL BE FROM STRONG DAMAGING WINDS AND LARGE HAIL. BRUMER
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 12:34 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 26 min |
| Sep 11, 2:18 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 27 min |
| Sep 11, 2:32 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 58 min |
| Sep 11, 2:55 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 50 min |
| Sep 11, 4:01 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.